• We are available for your help 24/7
  • Email: info@isindexing.com, submission@isindexing.com


Paper Details

Penile Necrotizing Fasciitis (Fournier's Gangrene) after Penile Prosthesis Implant in diabetic patient treated conservatively – A case report.  

Nabeel Joda Kuwaijo   1; Mohammed Sayed Abo Elmagd2; Ponnusamy Mohan3 1Department of Urology, The Galway Clinic, Royal College of Surgeons, Ireland 2Department of Urology, Mater Misericordiae University Hospital, Dublin, Ireland 3Department of Urology, Andrology & Transplant, Beaumont Hospital, Beaumont Road, Dublin, Ireland  

Journal Title:International Journal of Medical Arts
Abstract


Background: Penile abscess and necrotizing fasciitis are very rare. Diabetes mellitus is the common risk factors. In our practice, this is the first reported case of penile necrotizing fasciitis after penile prosthesis insertion. Aim of the work: We intended to present our case of penile necrotizing fasciitis treated conservatively. A written consent has been signed by the patient to release information for this study. Case description: Our patient is a 52 years old male, who had a history of painless skin loss of the penis (ventral aspect of the lower parts of the shaft) for 7 days. The skin necrosis started 21 days after implantation of penile prosthesis. He had controlled type-2 diabetes mellitus. No specific signs were detected by general examination. There was discrete tenderness on penile wound; which was 2.5*4.2 cm of skin loss, with white patches, purulent discharge, elevated edges and erythema. The management consisted of use of antibiotics (oral combination of amoxicillin-clavulanic acid and local fusidic acid) with 0.9% normal saline washout on regular intervals. There was excellent wound healing with minimal tissue loss. Conclusion: Our case report revealed that, the serious complication of necrotizing fasciitis may occur after implantation of penile prosthesis. Surgical intervention was not indicated and conservative medical treatment was successful.  

Download